Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Lake Charles, LA

June 21, 2011Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 21, 2011, 2:44 PM CDT for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 2:44 PM CDT (19:44 UTC)
Expired
Jun 21, 2011, 3:30 PM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:58 PM CDTTSTM WND DMGPlaucheville, LASHERIFFS DEPT REPORTS TWO TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4282 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4282 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WUUS54 KLCH 211944
SVRLCH
LAC009-039-097-212030-
/O.NEW.KLCH.SV.W.0106.110621T1944Z-110621T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...SIMMESPORT...MOREAUVILLE...
  EAST CENTRAL EVANGELINE PARISH IN CENTRAL LOUISIANA...
  NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...MORROW...BAYOU CURRENT...PALMETTO...MELVILLE...

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...9 MILES SOUTHWEST OF MORROW...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEVILLE BY 250 PM CDT...
  MORROW BY 300 PM CDT...
  EVERGREEN BY 305 PM CDT...
  BIG CANE AND LEBEAU BY 310 PM CDT...
  GOUDEAU AND COTTONPORT BY 315 PM CDT...
  PALMETTO BY 320 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... 
DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY 
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3112 9184 3096 9179 3089 9179 3085 9181
      3084 9179 3081 9180 3079 9176 3074 9175
      3071 9173 3064 9174 3064 9225 3081 9231
TIME...MOT...LOC 1943Z 253DEG 20KT 3075 9218

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:25 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 21, 1:25 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 PM CDT TUE JUN 21 2011

.DISCUSSION...
FOR 18Z TAF ISSUANCE.

&&

.AVIATION...
REGIONAL 88DS SHOW PLENTIFUL CONVECTION ONGOING ACROSS THE AREA
NORTH OF I-10 AND ALONG/WEST OF HIGHWAY 165...WHICH HAS BEEN
ACCOUNTED FOR IN THE TAF INITIALIZATION AT KAEX/KLCH/KBPT THIS
AFTERNOON. FOR THE SERN SITES...EXPECTING SHOWERS/STORMS TO BREAK
OUT WITH HEATING OVER THE NEXT FEW HOURS AND HAVE INSERTED TEMPO
WORDING FOR THESE SITES STARTING AT 20Z. CONVECTION SHOULD
DIMINISH LATE AFTERNOON/EARLY EVENING AS THE SHORTWAVE HELPING
TRIGGER THIS ACTIVITY MOVES EWD...ALONG WITH THE LOSS OF DAYTIME
HEATING LATER. NO RESTRICTIONS TO VISIBILITY HAVE BEEN INCLUDED AS
OF YET ALTHOUGH SITES RECEIVING RAIN TODAY (WHICH WILL LIKELY BE
ALL) COULD WELL SEE FOG LATE TONIGHT IF SKIES CLEAR SUFFICIENTLY.
FOR TOMORROW A REPEAT IS POSSIBLE AS ANOTHER SHORTWAVE CROSSES THE
AREA AND INTERACTS WITH OUR LINGERING DEEP MOISTURE AND LEFTOVER
BOUNDARIES.

25

&&

.PREV DISCUSSION... /ISSUED 903 AM CDT TUE JUN 21 2011/

UPDATE...
LARGE FETCH OF MOISTURE MOVING IN FROM THE GULF WILL PRODUCE
SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS WILL HAVE
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINS AT
TIMES. THIS WILL HOLD TEMPS BACK INTO THE MID TO UPPER 80S ON
SOUTH WINDS. HAVE MADE A FEW CHANGES TO THE ZONES FOR TODAY.
THIS PATTERN WILL PERSIST INTO THURSDAY BEFORE DECREASING.

PREV DISCUSSION... /ISSUED 630 AM CDT TUE JUN 21 2011/

DISCUSSION...
CONCERNING THE 21/12Z TAF ISSUANCE.

AVIATION...
TROPICAL-LIKE MOISTURE HAS MOVED INTO THE REGION AND THIS...COMBINED
WITH LOW LEVEL JET AND SURFACE MOISTURE CONVERGENCE...HAS ALLOWED
SCATTERED SHOWERS AND THUNDERSTORMS TO FORM FROM AROUND KAEX TO
KBPT/KLCH. FREQUENT LIGHTNING...WIND GUSTS TO 25 KNOTS...AND MVFR
VISIBILITIES CEILINGS CAN BE EXPECTED WITH THIS ACTIVITY THROUGH
THE MORNING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN
REFORM THIS AFTERNOON AS MAX DAYTIME HEATING WILL COMBINE WITH THE
VERY MOIST ATMOSPHERE.

ACTIVITY WILL BEGIN TO DIMINISH IN AREA COVERAGE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...WITH
TROPICAL LIKE MOISTURE HANGING AROUND...AND NOCTURNAL LOW LEVEL
JET EXPECTED...A FEW SHOWERS WILL CONTINUE THROUGH THE NIGHT...AND
THEREFORE WILL KEEP VCSH GOING AFTER 22/01Z THROUGH THE END OF THE
TAF PERIOD.

RUA

PREV DISCUSSION... /ISSUED 513 AM CDT TUE JUN 21 2011/

WELCOME AND BENEFICIAL RAINS TO CONTINUE THROUGH LATE WEDNESDAY...

SYNOPSIS...DEEP LOW PRESSURE OVER THE UPPER MIDWEST WITH AN
ASSOCIATED BROAD AND DEEP UPPER LEVEL TROF EXTENDING OVER THE
SOUTHERN PLAINS WILL CONTINUE COMBINING WITH A HIGH PRESSURE RIDGE
OVER THE SOUTHEASTERN STATES. THIS WILL CONTINUE A DEEP AND MOIST
FETCH OF TROPICAL MOISTURE OUT OF THE CARRIBEAN AND INTO OUR
REGION. MUCH NEEDED AND WELCOME PERIODS OF SHOWERS WILL CONTINUE
THIS WEEK FROM THIS SET UP. WHILE THIS RAIN OBVIOUSLY WILL NOT BE
SUFFICIENT TO END A DROUGHT GOING ON TWO YEARS, PRECIPITABLE WATER
VALUES OF AROUND 2 INCHES SHOULD BE ENOUGH TO GIVE US AN
ADDITIONAL 1 TO 2 INCHES OF RAIN THIS WEEK...GREATLY HELPING THE
PARCHED TOPSOIL AND DRY GRASSES.

SHORT TERM...AN MCS OVER NORTH TEXAS IS NOT EXPECTED TO BE A
PLAYER TODAY AS IT IS TOO FAR UPSTREAM. QUICKLY MOVING SHOWERS
SHOULD BE COVERING ABOUT HALF THE AREA TODAY WITH NO MORE THAN
ABOUT 30 PERCENT COVERAGE AT ANY GIVEN TIME. GUIDANCE HAS BEEN
DISCOUNTING THE LINGERING EFFECTS OF MID LEVEL RIDGING WHICH HAS
INHIBITED CONVECTION DESPITE HIGH MOISTURE CONTENT AND INSTABILITIES.
FOR THAT REASON AND A LACK OF A FOCUSING MECHANISM, I UNDERCUT
GUIDANCE AND WENT AGAIN WITH A 50 PERCENT POP. THIS PANNED OUT
WELL YESTERDAY. LATENT HEAT RELEASE EFFECTS AT NIGHT SHOULD AGAIN PERSIST
AND SO WENT ABOVE GUIDANCE ON POPS TUESDAY NIGHT. LOOKS LIKE WITH
THE GRADIENT LOOSENING, WE HAVE SEEN THE LAST OF THE RECORD HIGH
MINIMUMS THIS MORNING. SHOULD JUST SEE A FEW DEGREES ABOVE
SEASONAL NORMS TUESDAY NIGHT.

LONG TERM...WENT BELOW GUIDANCE ON POPS FOR WEDNESDAY. SURFACE
RIDGING FROM THE EAST SHOULD BE SUFFICIENT TO MITIGATE OUR PRECIP
CHANCES TO THE LOW END CHANCE CATEGORY. AGAIN WENT HIGHER THAN
GUIDANCE WEDNESDAY NIGHT IN THE SOUPY TROPICAL AIRMASS WHERE
LATENT HEAT WILL AGAIN BE RELEASED...NOT SURPRISING THAT MODELS
MISS ON THIS. BY FRIDAY AFTERNOON...WHAT REMAINS OF THE H5 TROF
AXIS WILL PASS TO THE EAST. UPPER LEVEL RIDGING BUILDING IN FROM
THE WEST WILL HELP SUPRESS RAIN CHANCES TO BELOW CLIMO. DID
MAINTAIN LOW END CHANCES ON SATURDAY WITH THE AREA BACK IN THE DRY
DOLDRUMS BY SUNDAY AS HIGH PRESSURE BUILDS IN FROM TEXAS.

MARINE...SEAS WILL BE SLOW TO SUBSIDE DESPITE THE WINDS SLIPPING
BELOW THE ADVISORY THRESHOLD. MODERATE SOUTHERLY TONIGHT,
DIMINISHING ON WEDNESDAY AS THE GRADIENT RELAXES.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  75  85  76  91 /  70  30  70  40  30
KBPT  88  78  84  76  91 /  70  30  70  40  30
KAEX  89  73  86  72  93 /  70  30  70  30  20
KLFT  88  74  86  75  90 /  70  30  70  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Jun 21, 5:35 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT TUE JUN 21 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-221000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
535 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

BANDS OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING FOR THE OUTER
COASTAL WATERS 20 TO 60 NM OUT...MAINLY FOR SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WET PATTERN CONTINUES WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS
ON WEDNESDAY AND THURSDAY. CHANCES TAPER OFF FRIDAY INTO SATURDAY.
SUNDAY WILL SEE A RETURN OF THE HOT AND DRY CONDITIONS AS HIGH
PRESSURE REBUILDS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Jun 21, 9:16 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 AM CDT TUE JUN 21 2011

LAZ028-029-032-211445-
RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
916 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE AND
AVOYELLES PARISHES UNTIL 945 AM CDT...

AT 912 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF GLENMORA...MOVING NORTHEAST AT 25
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHENEYVILLE BY 935 AM...
  LECOMPTE BY 940 AM...
  POLAND AND ECHO BY 945 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3134 9248 3109 9212 3085 9249 3097 9265

25
Special weather statement, Jun 21, 10:49 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CDT TUE JUN 21 2011

LAZ027-028-031-211615-
RAPIDES LA-ALLEN LA-VERNON LA-
1049 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...ALLEN AND VERNON
PARISHES UNTIL 1115 AM CDT...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF ELIZABETH...MOVING NORTHEAST
AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GLENMORA AND LEANDER BY 1110 AM...
  ELMER AND HINESTON BY 1115 AM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3131 9280 3106 9241 3081 9279 3091 9296

25
Special weather statement, Jun 21, 11:42 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1142 AM CDT TUE JUN 21 2011

LAZ027-028-030-031-211715-
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
1142 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN AND
VERNON PARISHES UNTIL 1215 PM CDT...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER PITKIN...MOVING NORTHEAST AT 25
MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  LACAMP BY 1205 PM...
  LEANDER BY 1210 PM...
  HINESTON...ELMER AND SIEPER BY 1215 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3147 9269 3146 9271 3144 9268 3141 9268
      3140 9266 3140 9261 3105 9228 3078 9296
      3093 9317 3148 9269

25
Special weather statement, Jun 21, 1:02 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
102 PM CDT TUE JUN 21 2011

LAZ028-029-211830-
RAPIDES LA-AVOYELLES LA-
102 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 130 PM CDT...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ALEXANDRIA...MOVING
NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALEXANDRIA INTERNATIONAL AIRPORT BY 115 PM...
  ALEXANDRIA BY 120 PM...
  PINEVILLE...KINGSVILLE...PARADISE AND TIOGA BY 130 PM...

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3129 9214 3108 9250 3119 9266 3142 9256
      3145 9236

25
Special weather statement, Jun 21, 1:33 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
133 PM CDT TUE JUN 21 2011

LAZ028-029-031-032-211915-
RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA-
133 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...ALLEN AND
AVOYELLES PARISHES UNTIL 215 PM CDT...

AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTH OF BEAVER...MOVING
NORTHEAST AT 25 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  GLENMORA AND TURKEY CREEK BY 145 PM...
  CHENEYVILLE BY 210 PM...
  LECOMPTE AND ECHO BY 215 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. PEA TO NICKEL SIZE HAIL WILL ALSO BE
POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 3130 9249 3102 9209 3073 9255 3085 9271

25
Special weather statement, Jun 21, 1:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT TUE JUN 21 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-220000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
144 PM CDT TUE JUN 21 2011

...TROPICAL FUNNEL CLOUDS POSSIBLE...

AT 140 PM...THE NATIONAL WEATHER SERVICE RECEIVED A REPORT OF A
FUNNEL CLOUD IN LAFAYETTE. ANOTHER REPORT OF A FUNNEL CLOUD WAS
RECEIVED EARLIER TODAY FROM DEQUINCY.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN-COOLED BOUNDARIES...
KNOWN AS OUTFLOW BOUNDARIES...COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING
WILL LIKELY BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 AM CDTSpecial Weather StatementLCHCalcasieu57 min
Jun 21, 8:34 AM CDTSpecial Weather StatementLCHAllen26 min
Jun 21, 8:50 AM CDTSpecial Weather StatementLCHRapides25 min
Jun 21, 9:16 AM CDTSpecial Weather StatementLCHRapides29 min
Jun 21, 10:49 AM CDTSpecial Weather StatementLCHRapides26 min
Jun 21, 1:02 PM CDTSpecial Weather StatementLCHRapides28 min
Jun 21, 1:12 PM CDTAreal Flood AdvisoryLCHRapides, Vernon3 hr
Jun 21, 1:33 PM CDTSpecial Weather StatementLCHRapides42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.